Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 152, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 20, 2025, 5:19 PM EDT for Pocahontas County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2025, 5:19 PM EDT (21:19 UTC)
- Expired
- Aug 20, 2025, 7:38 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 135 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.3 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -132 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WGUS51 KRLX 202119
FFWRLX
WVC075-210030-
/O.NEW.KRLX.FF.W.0152.250820T2119Z-250821T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
519 PM EDT Wed Aug 20 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Pocahontas County in northeastern West Virginia...
* Until 830 PM EDT.
* At 519 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Marlinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3828 8012 3827 8003 3816 8004 3817 8012
FLASH FLOOD...RADAR INDICATED
$$
TRM1 follow-up statement
977 WGUS71 KRLX 202338 FFSRLX Flash Flood Statement National Weather Service Charleston WV 738 PM EDT Wed Aug 20 2025 WVC075-202348- /O.CAN.KRLX.FF.W.0152.000000T0000Z-250821T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Pocahontas WV- 738 PM EDT Wed Aug 20 2025 ...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN POCAHONTAS COUNTY... The heavy rain has ended. There were no reports of flooding, and any high water that did arise was likely receding. Flooding is no longer expected to pose a threat. Please heed any road closures. && LAT...LON 3828 8012 3827 8003 3816 8004 3817 8012 $$ TRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 1:34 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 20, 1:34 PM EDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 134 PM EDT Wed Aug 20 2025 .SYNOPSIS... A cold front will bring showers and storms to the area today. Isolated storms Thursday and Friday. A cold front brings more storms this weekend. Much cooler next week. && .NEAR TERM /THROUGH THURSDAY/... As of 130 PM Wednesday... Frontal boundary across SE Ohio will slowly sag south into the central part of the CWA today, eventually stalling out along the mountains by Thursday. Showers and storms will ramp back up again this afternoon/evening, courtesy of peak heating and frontal boundary. Storms will contain brief heavy downpours, and a localized minor flooding issue could occur in low lying/poor drainage areas, but overall, no significant flooding is anticipated owing to the antecedent dry conditions. Areas of fog, possibly dense, are expected overnight. Additional showers and storms are anticipated on Thursday from lingering frontal boundary and moisture, and passing shortwaves, mainly south and east of the Ohio River. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 130 PM Wednesday... Isolated showers and storms are possible on Friday across the mountains during peak heating, with additional possible on Saturday with the approach of a trough as low pressure moves east across Canada. It is this system that will usher in cooler weather for the long term period. Any storms that are able to develop during this period are not anticipated to be severe. && .LONG TERM /SUNDAY THROUGH TUESDAY/... As of 130 PM Wednesday... Showery conditions continue on Sunday with influence of upper trough over the region. Cooler weather moves in for next week as a shortwave digs south towards the region, carving out a deeper trough across the area. Occasional light showers are possible, but overall drier conditions are progged to take hold early next week. Morning low temperatures to start next week will dip into the 40s to 50s area wide. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 130 PM Wednesday... Scattered showers and storms will develop this afternoon and evening, particularly from 18Z-01Z, with brief IFR restrictions possible in vicinity of storms. Otherwise, widespread MVFR ceilings continue to linger across much of the area, although some improvement to VFR is expected, particularly across parts of SE Ohio, NE KY and lower elevations of WV particularly after 20Z. However, after 03Z, fog and/or stratus is expected to develop, across the higher terrain first, then area wide after 06Z. Expect widespread IFR conditions, and widespread to areas of LIFR/VLIFR after 06Z Thursday lingering through 12-13Z Thursday when gradual improvement to VFR will be noted. Surface winds will be light during the period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: The exact timing and coverage of thunderstorms today may vary. Timing of and restrictions associated with fog/stratus tonight may vary from forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H L HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H M H H EKN CONSISTENCY H H H H H H H H H M H H PKB CONSISTENCY M M M H H H H H H H H H CKB CONSISTENCY M M H H H H H H H M M L AFTER 18Z THURSDAY... IFR possible in river valley fog most mornings the rest of the work week. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL NEAR TERM...SL SHORT TERM...SL LONG TERM...SL AVIATION...SL
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.